Posted by diana
on June 05, 2000 at 09:02:13:
In Reply to: Taxol and side effects posted by Sarah on June 03, 2000 at 22:12:59:
: My mom is starting chemo for advanced lung cancer. They will be using taxol. I understand it is very toxic with numerous side effects. They tell me that the anti-nausea medicine is very effective. Can anyone share their experience?
my mother has small cell cancer, and this was what happened to her. the first chemo session she was fine, no nauseau. but, we were told the first one sometimes dosen't. the second one she has severe nauseau, and vomited for days and days after treatment. in the meantime they had gone to another doc about their treatment and found out the doctors giving chemo handled it wrong. so upon their new doc say so on the third chemo they put a prevenitive nauseau agent right in along with the chemo at the same time, and they made her take pills home for 48 hours wether she needed them or not. it was much better, but still threw up some. the fourth they gave her stronger preventive medicine and made her take pills home again and she had no vomiting. the key is to prevent the nauseau, not wait for it. the coc's in the small town where my parents were didn't know enough to do this, so be sure your mother gets treated within 24 hours to prevent nauseau, don't wait for it to start like they did with my mother, then its really hard to control.